MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER

EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER
Model Number 500-55150
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The msd was not returned for evaluation.Without the msd being evaluated, the reported smoke coming from the msd upon removal from the patient cannot be confirmed.The ultrasound was reported to be running while the msd was being removed from the patient.Based on this information, the visible "smoke" noted by the users was likely liquid evaporation caused by the heat from the msd which would resemble visible smoke.The ifu instructs the user to discontinue the ultrasound prior to removal of the device.No patient impact or injury was reported in association with this event.If additional information is received, a follow up report will be submitted.
 
Event or Problem Description
During complaint follow up communication, it was reported that upon final removal of the msd, there was visible smoke.It was reported that the ultrasound was still on while the msd was being removed from the patient.There was no patient impact or injury reported in association with the visible smoke.The msd was discarded by the user.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key7522415
Report Number3001627457-2018-00018
Device Sequence Number19192068
Product Code KRA
UDI-Device Identifier00858593006189
UDI-Public00858593006189
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/30/2020
Device Model Number500-55150
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2018
Initial Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1